Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 29, NWS Corpus Christi, TX

June 6, 2011Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 6, 2011, 5:06 PM CDT for Victoria County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2011, 5:06 PM CDT (22:06 UTC)
Expired
Jun 6, 2011, 5:30 PM CDT
In force
24 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 141 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 5:20 PM CDTTSTM WND GST 60Inez, TXWIND GUST BETWEEN 60 TO 65 MPH REPORTED NEAR INEZ.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WUUS54 KCRP 062206
SVRCRP
TXC469-062230-
/O.NEW.KCRP.SV.W.0029.110606T2206Z-110606T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
506 PM CDT MON JUN 6 2011

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 530 PM CDT

* AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  INEZ...OR 7 MILES SOUTHWEST OF EDNA...AND MOVING WEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INEZ...
  TELFERNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2896 9681 2894 9679 2889 9673 2885 9670
      2882 9672 2881 9670 2879 9670 2875 9693
      2897 9697 2898 9681
TIME...MOT...LOC 2206Z 088DEG 12KT 2889 9673

$$

87

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:24 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 6, 3:24 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
324 PM CDT MON JUN 6 2011

.SHORT TERM...THUNDERSTORMS ARE DEVELOPING NORTH OF MATAGORDA BAY
THIS AFTERNOON. SHOULD SEE A FEW OF THESE STORMS MAKE THEIR WAY
INTO THE NORTHEAST PART OF OUR AREA LATE THIS AFTERNOON. KEEPING
20 POPS IN THIS AREA THROUGH 03Z. DRIER AIR NEAR THE SURFACE WILL
INTRODUCE THE POTENTIAL FOR GUSTY WINDS WITH THESE THUNDERSTORMS. A
FEW SHOWERS COULD MAKE IT FARTHER SOUTH ALONG THE COAST.

SHOWERS AND THUNDERSTORMS WILL DIMINISH LATE TONIGHT. WITH
SOUTHEASTERLY WINDS DEVELOPING...WILL EXPECT LOW TEMPERATURES
TONIGHT TO BE A FEW DEGREES WARMER THAN LAST NIGHT. HIGH TEMPS
TOMORROW WILL BE A FEW DEGREES COOLER THAN TODAY WITH INCREASING
DPTS. 10 POPS CONTINUE IN THE FAR EAST TOMORROW WITH LINGERING
MOISTURE.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...ATMOSPHERE DRIES OUT THROUGH
SATURDAY AS UPPER RIDGE RE-ESTABLISHES ITSELF. THAT MEANS HOT AND
DRY WEATHER CONTINUING. HOWEVER...AFTERNOON HIGHS WILL BE A DEGREE
OR TWO COOLER AND LOWS AND COUPLE OF DEGREES WARMER THAN THE LAST
COUPLE OF DAYS...GIVEN THAT THE FLOW WILL BE SOUTHEAST OR SOUTH.
WITH LOW PWATS...EXPECTING MAINLY CLEAR OVERNIGHT AND MOSTLY SUNNY
MOST LOCATIONS DURING THE DAY...BUT CLOUDS WILL BEGIN TO COME BACK A
BIT MORE TOWARD THE WEEKEND WITH CONTINUED ONSHORE FLOW.

MODELS DISAGREE ON SUNDAY/MONDAY TIME FRAME OF LONG TERM FORECAST.
GFS AND CANADIAN ARE WETTER WHILE ECMWF IS DRIER. IN FACT GFSX-MOS
HAS LOW CHANCE POPS IN FOR MONDAY. RATHER THAN BITE ON THIS WETTER
FORECAST SCENARIO (GFS SHIFTING CARIBBEAN MOISTURE WEST WHILE ECMWF
KEEPS IT NORTH...CANADIAN NOT AS STRONG WEST...MOISTURE NOT A
TROPICAL SYSTEM). SINCE PREVIOUS GFS WAS DRIER...WILL KEEP THE
FORECAST DRY BUT INCREASE GHOST POPS TO 10 PERCENT EAST ON SUNDAY
AND MOST AREAS ON MONDAY. WILL ALSO LOWER HIGH TEMPS A BIT. OTHER
SHIFTS CAN ADJUST IN TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    70  91  73  92  72  /  10  10  10  10  10
VICTORIA          70  95  71  95  70  /  20  10  10  10  10
LAREDO            75 104  76 104  77  /  10  10  10  10  10
ALICE             68  96  71  96  71  /  10  10  10  10  10
ROCKPORT          75  90  77  89  78  /  10  10  10  10  10
COTULLA           71 102  71 101  70  /  10  10  10  10  10
KINGSVILLE        68  95  72  95  71  /  10  10  10  10  10
NAVY CORPUS       74  89  76  89  77  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

PZ/83...SHORT TERM
GW/86...LONG TERM
Hazardous weather outlook, Jun 6, 4:53 AM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
453 AM CDT MON JUN 6 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-071000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
453 AM CDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE AROUND THE VICTORIA AREA THIS
AFTERNOON AND EARLY EVENING.

AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE WESTERN BRUSH
COUNTRY AND RIO GRANDE PLAINS THIS AFTERNOON...DUE TO RELATIVE
HUMIDITY VALUES OF 20 TO 30 PERCENT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE WESTERN BRUSH COUNTRY
AND RIO GRANDE PLAINS EACH AFTERNOON...DUE TO RELATIVE HUMIDITY
VALUES OF 25 TO 35 PERCENT...WIND GUSTS BETWEEN 15 AND 25 MPH...
AND DROUGHT-STRESSED FUELS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/JR

In the hours before

Special weather statement, Jun 6, 5:03 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
503 PM CDT MON JUN 6 2011

TXZ234-062230-
VICTORIA-
503 PM CDT MON JUN 6 2011

...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF INEZ...OR 7 MILES SOUTHWEST OF
EDNA...PROPAGATING SOUTHWEST AROUND 25 MPH.

THIS STORM WILL BE NEAR...
  WOOD HI BY 510 PM CDT.
  PLACEDO BY 515 PM CDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

87

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:30 PM CDTSevere Thunderstorm WarningCRPVictoria19 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.